Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


MISSING A DOSE OF ATRIPLA
Jul 29, 2010

I am on atripla for the past two months. I always drink my tablet at the same time everyday, but one day I missed my tablet for about 15minutes. Does it mean that the drug will become resistant. I am worried about it. Should I go to my HIV doctor and check if this is the case. please help

Response from Dr. Frascino

Hi,

Relax Max. Atripla has a very long half-life and consequently does not have to be taken exactly at the same time every day. You can be off by hours in either direction without any cause for concern. This will not increase your chance of developing drug resistance. You do not need to check with your doctor regarding this incident. See below for similar questions.

Dr. Bob

miss my dose on occasion May 1, 2009

Dr. Bob

i have been on atripla now for a little over a year and have been poz for 3 years. I work late shifts on the weekend 6pm to 4am and in the middle of the week i work the am shift 7a to 5p so it hard to balance taking my meds at the same time becasue of the side effects. on occasion usually 2 or 3 times a month i fall sleep and forget to take my meds. So here lately i have been worried about drug resistance. Is this a serious concern for me?

Response from Dr. Frascino

Hi,

Certainly nonadherence for any reason is one of the chief contributors to the development of drug resistance. That said, it's remarkably challenging to be 100% compliant with daily medications that must be taken for years and years. Perhaps you could try developing some type of reminder system. A check-off sheet on the refrigerator door or next to your toothbrush? Link your mediations to something you do consistently before going to sleep. (Keep the meds next to the porno DVDs and lube?) Be creative, even if it means you set an alarm clock every day just as a reminder to pop your pills.

That you've missed "2 or 3" doses a month of Atripla is not ideal but it's extremely unlikely that this would cause drug resistance. (You'll know based on your lab tests. If resistance develops, the plasma HIV viral load will spike.)

Good luck.

Dr. Bob

hiv meds and time change Oct 28, 2008

Dr. Bob,

First let me say that I appreciate you all the other docs on the site. Thanks to you all I have learned so much about living with HIV. This may seem like a dumb question but I am going to ask it. I have been taking Atripla for over a year now. Have never missed a single dose. My viral went from over 1 million copis to less than 50 within 3 months after starting treatment. My cd4 has gone up and down due chemotherapy for my KS. Also, my oncologists are using rapamune to control my PEL. Anyhow, my simple question is: do the turning of the clocks ahead and back effect my HIV meds? Is it best to adjust my Atripla to the new time or keep it with the old? Silly but causes me to think too mucn about. Also, have you heard anything about using rapamune (sirolimus) for the treatment of Primary Effusion Lymphoma? It seems to be working...just that it is an immune suppressant and that has me concerned. Thanks so much for your time and all that you put into this site! Dennis

Response from Dr. Frascino

Hello Dennis,

Your question is not silly! If you want to see some really silly questions, check the chapter "Funny Questions" in the archives. Some of those are actually light years beyond silly.

The "fall forward or spring back" time changes will not affect your treatment with Atripla. Atripla has a very long half-life and taking your dose an hour or two early or late will not have any deleterious effects. OK?

I'm delighted to hear you are responding well to your therapy. Having your HIV plasma viral load plummet from one million to less than 50 copies within three months is excellent news!

I don't have any personal experience using rapamune for the treatment of Primary Effusion Lymphoma. But since you state "it seems to be working," I'd say never argue with success! As far as the immune suppressant effect of any chemotherapeutic agent, your oncologist should be consulting with your HIV specialist. There are ways to mitigate potential negative consequences of most of these agents.

Good luck.

Dr. Bob


Previous
fatigue and anemia
Next
HIV testing

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement